Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue
Jun 14, 2000

I have been positive for seven years, without medication until I contracted PCP last summer, since then I have started taking Combivir & Abacavir treatment, my viral load is BDV and CD4 count rising slowly but I am still so tired all the time. Is this ever likely to get better?

Response from Dr. Frascino

Hi,

There are many causes for fatigue in the setting of HIV infection. Your low viral load and rising CD4 count are good signs. Potential causes for your tiredness include anemia. Combivir is a combination medication that includes AZT and 3TC. The AZT component can cause anemia (lowering of your red blood cell count). You should check this as a first step in determining the cause of your fatigue. If your hemoglobin count is low, treatment could restore your energy level and improve your quality of life. Other common causes of fatigue include hormonal imbalances -- such as low testosterone levels. This can also easily be checked with a simple blood test. To answer you question regarding if your symptoms are likely to get better -- yes. The first step is to identify the cause of the fatigue and treat it appropriately. Start with a search for these very common conditions. If you're still having trouble, write back and we'll give you further advice regarding other causes. By the way, since you had PCP last summer, you should also be taking some type of PCP secondary prophylaxis -- at least until your CD4 counts are well above 200 for a period of time. Best of luck to you! Let us know if things are not improving.

RJF


Previous
Can HIV itself make me anemic?
Next
Splenectomy???

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement